Alert archive / Louisiana / Special Weather Statements in 2022
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 1, 2022, 7:07 PM CDT for Jackson Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 1, 2022, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.00 in
- Wind
- 40
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WWUS84 KSHV 020007
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Mon Aug 1 2022
LAZ013-020030-
Jackson LA-
707 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southwestern Jackson
Parish through 730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Hodge, North Hodge, East Hodge and Quitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 9277 3241 9269 3236 9251 3217 9262
TIME...MOT...LOC 0007Z 299DEG 3KT 3232 9268
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:36 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 1:36 PM CDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 136 PM CDT Mon Aug 1 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday Night) Issued at 135 PM CDT Mon Aug 1 2022 Any residual sea-breeze convection lingering through the early evening hours to dissipate by sunset allowing for mainly stable conditions across the region overnight. A weak upper-level shear axis across the mid to lower Mississippi River valley to allow for a chance for scattered diurnally driven convection again on Tuesday mainly from Monroe to Lufkin and points eastward. Upper- level ridge to the west will maintain mainly dry conditions across northeast Texas into southeast Oklahoma and southwest Arkansas bringing with it high temperatures approaching 100 degrees. At this time, the combination of temperature and relative humidity values do not support a widespread Heat Advisory threat as afternoon heat index values will average around 100 to 105 degrees. Otherwise, mainly dry conditions expected Tuesday night with overnight lows forecast to range from the mid to upper 70s. /05/ && .LONG TERM... (Wednesday through next Sunday) Issued at 135 PM CDT Mon Aug 1 2022 Starting 12z Wednesday...Upper level ridge will will remain in place across the southwest CONUS extending eastward into our region. As such Wednesday will remain hot across the region with heat index values reaching closer to Heat Advisory criteria. There will remain a chance for some diurnally-driven precipitation chances across our southern zones, generally along and southeast of a line from near Hemphill Texas to El Dorado Arkansas. Meanwhile, models indicate that an easterly wave will develop along the Gulf Coast and slowly push westward. This will also increase our chances for showers and thunderstorms for our eastern and southern zones for Wednesday and Thursday, possibly becoming more widespread by Friday afternoon. Wednesday will be the "warmest" day of the upcoming long-term forecast period with temperatures actually decreasing a degree or two each day as we head into the weekend. Friday's afternoon high temperatures currently look to range from the lower to mid 90s across most of the region, which will be nice. Moving further into the weekend, precipitation chances will remain in place for portions of the area with highs ranging around the mid 90s to perhaps the upper 90s for some locations. /33/ && .AVIATION... (18Z TAFS) Issued at 1210 PM CDT Mon Aug 1 2022 A weak upper-level trough lingering across the region could allow for VCTS conditions across MLU/LFK/ELD through 02/00Z. Otherwise, VFR conditions to prevail through the terminal forecast period ending 02/18Z. SSW winds up to 10 knots today to become south at around 5 knots tonight, becoming SW and increasing to 5 to 10 knots on Tuesday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 98 78 99 / 10 20 10 10 MLU 75 97 75 96 / 20 40 10 30 DEQ 74 99 74 100 / 0 10 0 0 TXK 78 99 78 100 / 0 10 0 10 ELD 74 94 74 96 / 10 30 10 20 TYR 79 100 79 101 / 10 10 0 0 GGG 77 99 78 99 / 10 20 0 0 LFK 75 100 76 100 / 10 30 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...05 LONG TERM....33 AVIATION...05
Hazardous weather outlook, Aug 1, 12:43 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1243 PM CDT Mon Aug 1 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021745- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1243 PM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Slightly milder conditions are expected today with afternoon high temperatures forecast to climb into the middle-to-upper 90s across most of the region. High humidity values will still allow for heat index readings to range from 100-105 degrees during peak afternoon heating. Additionally, scattered to numerous thunderstorms will gradually develop and expand with daytime heating as a weak frontal boundary continues to linger just north of the region. Some storms may produce brief heavy rainfall and gusty winds. This threat will primarily exist this afternoon through early to mid evening before storms gradually weaken with the loss of heating. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms will remain possible on Tuesday. Otherwise, a gradual warming and drying trend will resume thereafter with heat advisories likely returning throughout much of this week while thunderstorm chances increase again slightly by the middle of the week. However, no organized threat of severe weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Aug 1, 4:52 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
452 PM CDT Mon Aug 1 2022
LAZ018-020-012215-
Natchitoches LA-Grant LA-
452 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southwestern Grant
and southeastern Natchitoches Parishes through 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Colfax, or near Lena. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colfax, Dry Prong, Aloha and Lake Iatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Latt, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3143 9270 3145 9268 3144 9270 3145 9271
3147 9271 3147 9269 3152 9272 3149 9276
3148 9276 3147 9278 3151 9287 3169 9279
3158 9251 3142 9268
TIME...MOT...LOC 2151Z 207DEG 1KT 3153 9274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, Aug 1, 7:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Mon Aug 1 2022
LAZ013-020030-
Jackson LA-
707 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southwestern Jackson
Parish through 730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Hodge, North Hodge, East Hodge and Quitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 9277 3241 9269 3236 9251 3217 9262
TIME...MOT...LOC 0007Z 299DEG 3KT 3232 9268
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:09 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Aug 1, 7:13 PM CDT | Special Weather Statement | SHV | Ouachita | 32 min |
| Aug 1, 7:33 PM CDT | Special Weather Statement | SHV | Lincoln | 27 min |
| Aug 1, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 37 min |
| Aug 1, 7:56 PM CDT | Special Weather Statement | SHV | Lincoln | 34 min |
| Aug 1, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Union | 24 min |
| Aug 1, 8:29 PM CDT | Special Weather Statement | SHV | Union | 31 min |
| Aug 1, 8:44 PM CDT | Special Weather Statement | SHV | Bossier | 31 min |
| Aug 1, 9:17 PM CDT | Special Weather Statement | SHV | Union | 28 min |
Nearby
Special Weather Statements in Louisiana, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.